Alert archive / New York / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 12, NWS Buffalo, NY

May 21, 2022Lewis County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at May 21, 2022, 3:46 PM EDT for Lewis County, New York. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2022, 3:46 PM EDT (19:46 UTC)
Expired
May 21, 2022, 4:45 PM EDT
In force
59 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 28 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 4:02 PM EDTHAIL 1.251 Ssw Constableville, NYCORRECTS PREVIOUS HAIL REPORT FROM 1 SSW CONSTABLEVILLE.
May 21, 4:12 PM EDTHAIL 1Port Leyden, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 3:18 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2022-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2022-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-697 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

636 
WUUS51 KBUF 211946
SVRBUF
NYC049-212045-
/O.NEW.KBUF.SV.W.0012.220521T1946Z-220521T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
346 PM EDT Sat May 21 2022

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Southern Lewis County in central New York...

* Until 445 PM EDT.

* At 345 PM EDT, a severe thunderstorm was located near Highmarket,
  or 14 miles west of Boonville, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees and power lines.

* Locations impacted include...
  Whetstone Gulf State Park, Highmarket, Lyonsdale, Greig, Port
  Leyden, Lyons Falls, Constableville, Turin, Osceola and West
  Leyden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4342 7554 4346 7573 4366 7575 4378 7513
      4361 7511
TIME...MOT...LOC 1945Z 255DEG 23KT 4355 7561 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Reynolds
2 follow-up statements
763 
WWUS51 KBUF 212012
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
412 PM EDT Sat May 21 2022

NYC049-212045-
/O.CON.KBUF.SV.W.0012.000000T0000Z-220521T2045Z/
Lewis NY-
412 PM EDT Sat May 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN LEWIS COUNTY...

At 411 PM EDT, a severe thunderstorm was located near Highmarket, or
8 miles northwest of Boonville, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees and power lines.

Locations impacted include...
Lyonsdale, Greig, Port Leyden, Lyons Falls, Constableville, Turin,
Talcottville and Brantingham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4347 7543 4371 7545 4378 7513 4361 7511
TIME...MOT...LOC 2011Z 255DEG 23KT 4359 7540 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Reynolds
649 
WWUS51 KBUF 212039
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
439 PM EDT Sat May 21 2022

NYC049-212049-
/O.EXP.KBUF.SV.W.0012.000000T0000Z-220521T2045Z/
Lewis NY-
439 PM EDT Sat May 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEWIS COUNTY WILL
EXPIRE AT 445 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central New York.

LAT...LON 4347 7543 4371 7545 4378 7513 4361 7511
TIME...MOT...LOC 2039Z 255DEG 23KT 4363 7518 

$$

Reynolds

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:16 PM EDT, 30 minutes earlier.

Area forecast discussion, May 21, 3:16 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
316 PM EDT Sat May 21 2022

.SYNOPSIS...
Warm and humid conditions could yield a gusty afternoon thunderstorm
south and east of Buffalo and Rochester and also east of Lake
Ontario. Unsettled weather will become more widespread tonight
and especially Sunday...as a nearly stalled cold front will
finally plow through the region. Expansive high pressure will
support fair weather with cooler more comfortable conditions
Monday and Tuesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
Early afternoon features mainly quiet conditions. A very strong line
of storms has recently crossed far western Lake Ontario with 65-70
GTA to the southwest. This line of storms continues to march east
and will clip the SLV in the next couple hours and possibly matching
up with storms developing recently to the east of Lake Ontario in
agitated cu field. Otherwise, capped cu has built up from Southern
Tier to Genesee Valley along and south of strong lake shadow off
Lake Erie. The cu field is within a strongly capped environment with
H7 temp of 11c leading to ample CINH, even as MLCAPES are 2-3k J/kg.
Effective shear away over much of the area is 30-35 kts. The capping
thus far is holding. A few storms tried to develop on the lake
breeze earlier from Erie PA to far western Chautauqua county, but
these faded rather quickly. As alluded to earlier Cu is becoming
more agitated from Southern Tier across Genesee valley to southeast
Lake Ontario region, so this also could be one initial location for
shra/tsra development. Are starting to see a few storms east of Lake
Ontario in this area as mentioned earlier.

Better chances for more organized thunderstorms appears like it is
going to wait til early this evening as widespread convective
shortwave over the western Ohio valley arrives from the west-
southwest. If this wave arrives early enough it will be able to
catch the tail end of the diurnal cycle and take advantage of the
strong instability built up and undisturbed over most of our region.
Prime time for widespread convection would be 21z-04z. Continue to
mention gusty winds and heavy rain given high PWATs over 1.3 inches
and potential for merging/training convection. The shortwave then
exits the region after midnight which should allow convection to
temporarily weaken/dissipate as we move through the overnight hours.
SPC continues to highlight entire area in slight risk for mainly
damaging winds and marginally severe hail.

Sunday will be rather unsettled throughout all of our forecast
area...as the stalled out cold front to the west will finally push
through the region from west to east with fairly widespread showers
and possible thunderstorms. Best chance for strong to severe storms
will be only the far eastern sections in the early afternoon.
Thunder over far western NY will be regulated to some rumbles of
thunder through midday. Temps will tumble post-frontal into the mid
50s to lower 60s western NY and into the 60s Genesee valley
eastward. Some models continue to suggest that the front will be
more anabatic in nature...which would favor more areas of just rain
rather than showers and storms, especially western NY. In either
case looks like quite a different day compared to the summertime
heat and humidity of today. Looking likely that the bulk of the day
will not be favorable for outdoor activities.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Cooler and drier, a few showers will linger east of Lake Ontario
Sunday night but overall a fantastic start to the work week is on
tap.

Sfc high to our west will advance east passing by to our north on
Monday then off into the Canadian Maritimes on Tuesday. Below normal
highs expected Monday with low to mid 60s. With the departing sfc
high Tuesday, developing east to southeast flow will promote a warm
up into the 70s. One thing to keep an eye on will be overnight lows
Monday night...light winds and clear skies will 'likely' promote
good radiational cooling. The typical colder spots across the S.
Tier and east of Lake Ontario will potentially have to deal with
some frost. For now...will keep an eye on this potential.

Tuesday night...deepening low advancing out of Oklahoma and its warm
front extending east will bring low end chances for a few showers.
Otherwise...most locations will 'likely' see dry conditions
overnight.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Unsettled weather returns for the majority of the long term
portion of the forecast.

Wednesday into Thursday, a mid level ridge and surface high pressure
will slide eastward from New England and into the Northern Atlantic.
Meanwhile, a southern stream longwave trough digging across the
central Plains will slowly phase with a lower amplitude northern
stream trough, eventually forming a mid level closed low. The
associated surface low will deepen as it tracks northeast from the
Midwest across the Great Lakes region. This system will ultimately
bring a prolonged period of wet weather, with several shortwaves
rounding the base of the main trough as an attendant warm front
lifts through the region from the south, before slowly pushing a
cold front through the area from the west to close out the week.

In terms of more sensible weather, shower chances will increase from
west to east through the day Wednesday and into Wednesday evening as
one of the aforementioned shortwaves ejects northeast out ahead of
the approaching warm front. Shower activity will remain elevated
through Friday afternoon, with diurnal cycling generally expanding
coverage and introducing chances for a few thunderstorms in the
afternoon hours each day. Likewise, some breaks in the precip and
lower tstorm chances will be more common during the nighttime hours.
Western portions of the CWA will overall maintain higher shower
chances through the period in closer proximity to the track of the
shortwaves and the approaching cold front off to the west.

The main cold front will finally push through the region on Friday,
with the area slowly drying out from west to east by Friday night.
Saturday then looks to be mainly dry with clearing skies as a broad
upper level ridge builds in from the west.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR conditions this afternoon. The possible exception will be across
the Southern Tier later this afternoon when if robust convection
develops it could produce short lived MVFR conditions for sites like
KJHW and KELZ.

MVFR cigs will become somewhat widespread during the course of
tonight as showers and storms will be found over parts of the
region. This will mainly be the case west of the Genesee valley as a
convective disturbance arrives to enhance the activity. Cigs will
likely further lower to IFR levels late tonight...especially across
the Southern Tier.

Outlook...

Sunday...MVFR to IFR with showers and thunderstorms.
Monday and Tuesday...Mainly VFR.
Wednesday...Mainly VFR with a chance of showers.
Thursday...MVFR to VFR. Showers and thunderstorms likely.

&&

.MARINE...
Moderate southwesterlies will be found throughout the Lower Great
Lakes this afternoon as a cold front remains stalled over southern
Ontario. While this will generate some choppy conditions on parts of
Lake Erie...small craft advisory conditions will not be met. It will
be close this afternoon though. There will be the risk for some
thunderstorms...especially this evening over Lake Erie and western
Lake Ontario. Mariners should pay attention for possible marine
warnings and/or statements for this activity.

Otherwise...the slow progression of the aforementioned cold front
through the Lower Great Lakes tonight will weaken the sfc pressure
and allow winds and waves to generally subside.

As the front pushes east of the region on Sunday and high pressure
builds in from the Upper Great Lakes...freshening winds and become
westerly. This will lead to choppy conditions on the eastern half of
Lake Ontario...but again...conditions for small craft advisories are
not expected to be met.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...JLA/RSH
NEAR TERM...JLA/RSH
SHORT TERM...AR
LONG TERM...PP
AVIATION...JLA/RSH
MARINE...JLA/RSH
Hazardous weather outlook, May 21, 3:21 PM EDT, 25 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
321 PM EDT Sat May 21 2022

NYZ001>005-010>014-019>021-085-221930-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
321 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Thunderstorms may produce strong or damaging winds, hail, and heavy
rain late this afternoon through late this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-221930-
Oswego-Jefferson-Lewis-
321 PM EDT Sat May 21 2022

...SEVERE THUNDERSTORM WATCH 256 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A cold front crossing the region on Sunday will generate more
thunderstorms, some of which may be strong to severe. The main risk
with the stronger storms will be damaging wind gusts, marginally
severe hail and heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-221930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
321 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

Thunderstorms may produce strong or damaging winds and hail late
this afternoon through late this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-221930-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
321 PM EDT Sat May 21 2022

...SEVERE THUNDERSTORM WATCH 256 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-221930-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
321 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...This afternoon and tonight.

Thunderstorms may produce strong or damaging winds and hail early
this evening through early Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JLA

In the hours before

Special weather statement, May 21, 2:56 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Buffalo NY
256 PM EDT Sat May 21 2022

NYZ010>013-019>021-085-212100-
Northern Erie-Genesee-Wyoming-Livingston-Chautauqua-Cattaraugus-
Allegany-Southern Erie-
Including the cities of Buffalo, Batavia, Warsaw, Geneseo,
Jamestown, Olean, Wellsville, Orchard Park, and Springville
256 PM EDT Sat May 21 2022

...THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND HEAVY RAINFALL
BETWEEN 6 PM AND MIDNIGHT...

Thunderstorms will develop along lake breeze boundaries late this
afternoon, and these will be followed by another line of storms
this evening. Storms which develop will have the potential to
produce damaging winds and heavy rainfall which may cause
localized flooding. The greatest risk for this weather to occur is
in between 6 p.m. and midnight. If you have outdoor plans during
these times, be prepared to seek shelter if threatening weather
approaches.

Apffel
Special weather statement, May 21, 3:03 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Buffalo NY
303 PM EDT Sat May 21 2022

NYZ006>008-212000-
Jefferson NY-Oswego NY-Lewis NY-
303 PM EDT Sat May 21 2022

...A strong thunderstorm will impact portions of southeastern
Jefferson, southwestern Lewis and northeastern Oswego Counties
through 400 PM EDT...

At 302 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pulaski and moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Drum, Lowville, Pulaski, Adams, Redfield, Selkirk Shores State
Park, Mexico Point State Park, Barnes Corners, Whetstone Gulf State
Park, Richland, Mexico, Martinsburg, Black River, Greig, Rodman,
Orwell, Lorraine, Copenhagen, Sandy Creek and Lacona.

This includes Interstate 81 between exits 33 and 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4337 7607 4352 7629 4403 7579 4368 7534
TIME...MOT...LOC 1902Z 227DEG 32KT 4355 7604

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Reynolds

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 1:07 PM EDTSpecial Marine WarningBUF38 min
May 21, 1:44 PM EDTSpecial Marine WarningBUF61 min
May 21, 3:03 PM EDTSpecial Weather StatementBUFLewis57 min
May 21, 3:22 PM EDTSpecial Marine WarningBUF53 min
May 21, 3:38 PM EDTSpecial Marine WarningBUF52 min
May 21, 3:50 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis20 min
May 21, 3:52 PM EDTSevere Thunderstorm WarningBUFOswego49 min
May 21, 5:36 PM EDTSpecial Weather StatementBUFChautauqua54 min
May 21, 5:53 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua67 min
May 21, 6:33 PM EDTSpecial Weather StatementBUFNiagara27 min
May 21, 6:37 PM EDTSpecial Marine WarningBUF53 min
May 21, 6:51 PM EDTSpecial Weather StatementBUFCattaraugus54 min
May 21, 7:05 PM EDTSpecial Weather StatementBUFNiagara55 min
May 21, 7:15 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Wyoming60 min
May 21, 7:23 PM EDTSpecial Marine WarningBUF2 hr
May 21, 7:26 PM EDTSpecial Marine WarningBUF2 hr
May 21, 7:42 PM EDTSpecial Weather StatementBUFGenesee, Orleans63 min
May 21, 7:53 PM EDTAreal Flood WarningBUFCattaraugus, Chautauqua6 hr
May 21, 7:58 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Genesee, Livingston, Wyoming62 min

Nearby

Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.